Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 152, NWS Los Angeles, CA

November 15, 2021

NWS Los Angeles, CA issued this small craft advisory at Nov 15, 2021, 2:33 PM PST. It took effect at Nov 16, 2021, 1:00 AM PST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2021, 2:33 PM PST (22:33 UTC)
In effect from
Nov 16, 2021, 1:00 AM PST
Expired
Nov 17, 2021, 1:31 AM PST
In force
25 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

973 
WHUS76 KLOX 152233
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
233 PM PST Mon Nov 15 2021

PZZ670-160645-
/O.NEW.KLOX.SC.Y.0152.211116T0900Z-211117T0500Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
233 PM PST Mon Nov 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 9 PM PST TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...From 1 AM to 9 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-160645-
/O.NEW.KLOX.SC.Y.0152.211116T1100Z-211117T1100Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
233 PM PST Mon Nov 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 3 AM PST
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...From 3 AM Tuesday to 3 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-160645-
/O.NEW.KLOX.SC.Y.0152.211116T2000Z-211117T1100Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
233 PM PST Mon Nov 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TUESDAY TO 3 AM PST
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...From noon Tuesday to 3 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
649 
WHUS76 KLOX 160400
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
800 PM PST Mon Nov 15 2021

PZZ670-161200-
/O.CON.KLOX.SC.Y.0152.211116T0900Z-211117T0500Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
800 PM PST Mon Nov 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 PM PST
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...From 1 AM to 9 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-161200-
/O.CON.KLOX.SC.Y.0152.211116T1100Z-211117T1100Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
800 PM PST Mon Nov 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO
3 AM PST WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...From 3 AM Tuesday to 3 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-161200-
/O.CON.KLOX.SC.Y.0152.211116T2000Z-211117T1100Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
800 PM PST Mon Nov 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO
3 AM PST WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...From noon Tuesday to 3 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
717 
WHUS76 KLOX 161033
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
233 AM PST Tue Nov 16 2021

PZZ645-161845-
/O.EXB.KLOX.SC.Y.0152.211116T2000Z-211117T0500Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
233 AM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PST
THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From noon today to 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-161845-
/O.EXT.KLOX.SC.Y.0152.211116T1700Z-211117T1100Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
233 AM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
3 AM PST WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...From 9 AM this morning to 3 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-161845-
/O.CON.KLOX.SC.Y.0152.000000T0000Z-211117T0500Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
233 AM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-161845-
/O.CON.KLOX.SC.Y.0152.211116T1100Z-211117T1100Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
233 AM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
555 
WHUS76 KLOX 161703
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
903 AM PST Tue Nov 16 2021

PZZ645-170115-
/O.CON.KLOX.SC.Y.0152.211116T2000Z-211117T0500Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
903 AM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-170115-
/O.CON.KLOX.SC.Y.0152.000000T0000Z-211117T0500Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
903 AM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-170115-
/O.CON.KLOX.SC.Y.0152.000000T0000Z-211117T1100Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
903 AM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-170115-
/O.CON.KLOX.SC.Y.0152.000000T0000Z-211117T1100Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
903 AM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
492 
WHUS76 KLOX 162206
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
206 PM PST Tue Nov 16 2021

PZZ645-170500-
/O.CON.KLOX.SC.Y.0152.000000T0000Z-211117T0500Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
206 PM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-170500-
/O.CON.KLOX.SC.Y.0152.000000T0000Z-211117T0500Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
206 PM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-170615-
/O.CON.KLOX.SC.Y.0152.000000T0000Z-211117T1100Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
206 PM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-170615-
/O.CON.KLOX.SC.Y.0152.000000T0000Z-211117T1100Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
206 PM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
539 
WHUS76 KLOX 170401
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
801 PM PST Tue Nov 16 2021

PZZ645-670-170515-
/O.CAN.KLOX.SC.Y.0152.000000T0000Z-211117T0500Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
Point Piedras Blancas to Point Sal from 10 to 60 NM-
801 PM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have largely diminished below Advisory levels and the Small
Craft Advisory has been cancelled.

$$

PZZ673-171100-
/O.CON.KLOX.SC.Y.0152.000000T0000Z-211117T1100Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
801 PM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-171100-
/O.CON.KLOX.SC.Y.0152.000000T0000Z-211117T1100Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
801 PM PST Tue Nov 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
226 
WHUS76 KLOX 170931
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
131 AM PST Wed Nov 17 2021

PZZ673-676-171045-
/O.CAN.KLOX.SC.Y.0152.000000T0000Z-211117T1100Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
131 AM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished below advisory levels. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 1:00 PM PST, 1 hour 33 minutes earlier.

Area forecast discussion, Nov 15, 1:00 PM PST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
100 PM PST Mon Nov 15 2021

.SYNOPSIS...15/221 AM.

It will be cooler today, but it will still be warmer than normal
under sunny skies. Tuesday will be much cooler and cloudier. The
cooling trend will continue into Friday along with partly to
mostly cloudy skies. Another offshore wind event is possible next
weekend.

&&

.SHORT TERM (TDY-THU)...15/1258 PM.

Overall, 12Z models in decent synoptic agreement through the short
term period. At upper levels, a trough will swing across the West
Coast tonight/Tuesday with a weak ridge building over our area
Wednesday/Thursday. Near the surface, weak onshore flow will
prevail through Tuesday with weak diurnal flow Wednesday and
Thursday.

For tonight through Tuesday, cloudy and cool conditions are
expected. As the upper trough rolls across the West, it will bring
increasing mid/high level clouds to the area through Tuesday. So
with only the mid/high level clouds, mostly cloudy conditions are
expected on Tuesday. Near the surface, marine layer stratus/fog
will make a return (already surging across the Bight this
afternoon). Despite H5 height rises, the marine inversion does not
look to deepen too much overnight. So when the stratus/fog
develops over the coastal plain, there will be dense fog issues.
So, will issue a DENSE FOG ADVISORY for all coastal zones through
1000 AM Tuesday. The dense fog may lift earlier than that, but
future shifts can monitor that possibility. Otherwise, cooler
conditions are expected for all areas on Tuesday.

For Tuesday night through Thursday, models differ in some of the
finer details which could have some impacts on the forecast. The
NAM indicates some weak diurnal flow for the area (weak offshore
at night and onshore during the day) while the GFS indicates weak
onshore flow. Given the consistency of the NAM solution the last
few days, will indicate some locally gusty northeasterly winds
each night and morning. At this time, will expect any offshore
winds to mainly impact the mountains and foothills as the marine
inversion should remain in place, shielding coastal areas from any
offshore winds. Will indicate northeasterly wind gusts 25-35 MPH
across the mountains and foothills (including the Santa Lucia
Mountains). Otherwise, the weak upper level ridge that builds
during this period will likely be on the "dirty" side with
varying amounts of high clouds drifting overhead. As mentioned
earlier, the marine inversion should remain in place and
stratus/fog will continue to impact the coastal plain. As for
temperatures, expect only minor day-to-day changes, based on the
strength of the offshore flow and cloud cover.

.LONG TERM (FRI-MON)...15/1258 PM.

For the extended, 12Z models have the same general synoptic idea,
but differ in the finer details. At upper levels, ridge will be
flattened as another trough moves across the West Coast Friday
and Saturday with the trough 'pinching off" into a closed low off
the Southern CA coast Sunday/Monday. Near the surface, weak
onshore or diurnal flow prevails Friday/Saturday with varying
strengths of offshore flow Sunday/Monday.

For Friday and Saturday, do not anticipate anything too exciting
for the sensible weather. With the upper level trough passing
through, varying amounts of mid/high level clouds will continue,
resulting in partly to mostly cloudy conditions. Closer to the
surface, there will continue to be some presence of marine layer
stratus/fog for the coastal plain and coastal valleys. Afternoon
temperatures will exhibit minor day-to-day fluctuations, based on
cloud cover and surface gradients.

For Sunday and Monday, forecast confidence wanes noticeably as GFS
and ECMWF solutions vary dramatically. The ECMWF and its ensemble
family indicates some pretty decent offshore flow Sunday through
Monday (LAX-DAG gradients around -5.0 to -6.0 MB) which would
bring warmer and drier conditions to the area. Conversely, the GFS
and its ensemble family have much weaker offshore flow on Sunday
and actual weak onshore flow on Monday. Additionally, the
deterministic GFS brings some rain on Monday although its ensemble
members are not bullish on rain chances. So at this time, will
keep the forecast tilted towards the more consistent ECMWF
solution. So, there will be the potential for moderate Santa Ana
winds Sunday/Monday with associated warm/dry conditions. Current
forecast temperatures (NBM numbers) could be too cool, given the
ECMWF solution. Hopefully, the models will present a clearer
picture over the coming days.

&&

.AVIATION...15/1936Z.

At 1901Z over KLAX, the marine layer depth was 300 feet. The top
of the inversion was near 2000 feet at a temperature of 24 C.

Lowering confidence in coastal TAFs through 00Z as the shallow
layer of coastal clouds has begun to aggressively surge toward all
coastal sections. Low confidence in timing of arrival of low
clouds tonight. A last minute change was implemented at KLAX and
KOXR to bring low ceilings around 400 feet in as early as 03z this
evening. Depending on the latest satellite trends, this may
getimplemented at other coastal sections. By this evening, many
coastal sites may be dealing with LIFR to VLIFR conditions.

Good confidence in inland TAFs.

KLAX...Poor confidence in TAF due to an aggressive surge in the
shallow marine layer. The timing of low cloud incursion has moved
up to 03z. There is a 40 percent chance of marine clouds moving in
earlier than forecast. There is a 30 percent chance of marine
clouds moving in later than forecast. Low confidence in timing of
LIFR cigs tonight. Good confidence that there will be no east
wind component greater than 6 knots.

KBUR...High confidence in CAVU TAF.

&&

.MARINE...15/1124 AM.

High confidence that winds and seas will remain below Small Craft
Advisory (SCA) level through this afternoon. Over the outer
waters from the Central Coast to San Nicolas Island, 20-30 kt SCA
Northwest winds will increase and expand early evening through
Tuesday. An SCA will be issued this afternoon. Winds should then
lighten well below SCA everywhere on Wednesday and Thursday. Winds
are then expected to strengthen back to SCA level on Friday.

Dense fog with visibility of 1 nm or less is rapidly surging
toward the coast, including the central coast, Santa Barbara
Channel and Santa Monica Basin. Boaters could quickly lose
visibility before reaching port.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Dense Fog Advisory in effect until 10 AM PST Tuesday for
      zones 34-35-39>41-87. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 1 AM to 9 PM PST Tuesday
      for zone 670. (See LAXMWWLOX).
     Small Craft Advisory in effect from 3 AM Tuesday to 3 AM PST
      Wednesday for zone 673. (See LAXMWWLOX).
     Small Craft Advisory in effect from noon Tuesday to 3 AM PST
      Wednesday for zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (THU-MON).

For Sunday and Monday, there is the potential for a moderate
Santa Ana wind event with elevated to locally critical fire
weather conditions.

&&

PUBLIC...Thompson
AVIATION...Sweet/Stewart
MARINE...Sweet/Kittell/Stewart
SYNOPSIS...30

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 12:30 PM PSTDense Fog AdvisoryLOXLos Angeles22 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.